# SDR 2009FA0000652

- Difficulty date: July 24, 2009
- Submitted: July 24, 2009
- Operation: General aviation
- Aircraft: N573ER
- Make and model: Piper PA-44-180
- Aircraft serial: 4496149
- Aircraft time: 5,639 hours
- Propeller: Hartzl HCC2YR2
- System (JASC): 6111 · Propeller Blade Section
- Part: Blade
- Part number: HCC2YR2CEUF
- Part serial: AU10929B
- Condition: Cracked
- Location: Lt Propeller
- Part time: 4,696 hours
- Stage of operation: IN
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSPECTION A NICK (SUSPECT ROCK OR RUNWAY DEBRIS)WAS FOUND IN THE FACE OF ONE BLADE ON THE LEFT PROP, 3.25" IN FROM THE TIP.  AFTER MINOR DRESSING IT WAS DISCOVERED TO HAVE THREE PITS IN THE BOTTOM OF THE NICK.  THE THIRD PIT BACK FROM THE LEADING EDGE WAS FOUND TO HAVE A CRACK IN IT.  THE CRACK WAS DISCOVERED FROM A DIGITAL PICTURE THAT WAS ENLARGED (PICTURES ATTACHED).  EVEN WITH A SMALL MAGNIFYING GLASS AND A STRONG LIGHT THE CRACK DID NOT SHOW UP VERY WELL.
